Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 5, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Feb 6, 2009, 3:02 AM CST for 19 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Feb 6, 2009, 11:00 AM CST. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 6, 2009, 3:02 AM CST (09:02 UTC)
- In effect from
- Feb 6, 2009, 11:00 AM CST
- Expired
- Feb 6, 2009, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
All 22 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 68 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 1:30 PM CST | WILDFIRE 500 | 1 Nnw Optima, OK | WILDFIRE BEGAN JUST WEST OF U.S. HIGHWAY 54 AND U.S. HIGHWAY 64 JUST NORTHWEST OF OPTIMA. NO STRUCTURAL DAMAGE OR INJURIES HAVE BEEN REPORTED. ACREAGE BURNED IS ONLY A PRELIMINARY ESTIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5810 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 060902 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 302 AM CST FRI FEB 6 2009 .A DEEPENING SURFACE LOW PRESSURE SYSTEM WILL ALLOW THE WARM AND DRY DOWNSLOPING SOUTHWEST WINDS TO INCREASE AREAWIDE BY THIS AFTERNOON. VERY DRY TO EXTREMELY DRY FUELS ALONG WITH LOW AFTERNOON RELATIVE HUMIDITIES THIS AFTERNOON AND THE STRONG AND GUSTY SOUTHWEST WINDS WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF THE OKLAHOMA PANHANDLE AND ALMOST ALL OF THE TEXAS PANHANDLE TODAY EXCEPT THE EXTREME SOUTHEAST CORNER. TXZ020-061015- /O.CAN.KAMA.FW.A.0005.090206T1700Z-090207T0100Z/ COLLINGSWORTH- 302 AM CST FRI FEB 6 2009 ...FIRE WEATHER WATCH IS CANCELLED FOR THE EXTREME SOUTHEAST CORNER OF THE TEXAS PANHANDLE DUE TO EXPECTED HIGHER AFTERNOON RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE WEATHER WATCH FOR THE EXTREME SOUTHEAST CORNER OF THE TEXAS PANHANDLE DUE TO MINIMUM AFTERNOON RELATIVE HUMIDITIES EXPECTED TO REMAIN ABOVE 15 PERCENT. $$ OKZ001>003-TXZ001>019-062200- /O.UPG.KAMA.FW.A.0005.090206T1700Z-090207T0100Z/ /O.NEW.KAMA.FW.W.0005.090206T1700Z-090207T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- 302 AM CST FRI FEB 6 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR ALL OF THE OKLAHOMA PANHANDLE AND ALMOST ALL OF THE TEXAS PANHANDLE EXCEPT THE EXTREME SOUTHEAST CORNER DUE TO LOW AFTERNOON RELATIVE HUMIDITIES AND STRONG AND GUSTY SOUTHWEST WINDS... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING...FOR ALL OF THE OKLAHOMA PANHANDLE AND ALMOST ALL OF THE TEXAS PANHANDLE EXCEPT THE EXTREME SOUTHEAST CORNER. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF STRONG SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND VERY DRY TO EXTREMELY DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS THE ALL OF THE OKLAHOMA PANHANDLES AND ALL BUT THE EXTREME SOUTHEAST CORNER OF THE TEXAS PANHANDLE TODAY. SOUTHWEST WINDS ARE FORECAST TO INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS...WHILE RELATIVE HUMIDITIES FALL TO BETWEEN 5 AND 15 PERCENT. RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND A FIRE DANGER RATING OF HIGH OR GREATER WILL CREATE RED FLAG CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SCHNEIDER
1 follow-up statement
000 WWUS84 KAMA 062148 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 348 PM CST FRI FEB 6 2009 OKZ001>003-TXZ001>019-070100- /O.CON.KAMA.FW.W.0005.000000T0000Z-090207T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- 348 PM CST FRI FEB 6 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR THE OKLAHOMA PANHANDLE AND ALL COUNTIES IN THE TEXAS PANHANDLE EXCEPT FOR COLLINGSWORTH COUNTY FOR STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR THE OKLAHOMA PANHANDLE AND ALL COUNTIES IN THE TEXAS PANHANDLE EXCEPT FOR COLLINGSWORTH COUNTY. THE COMBINATION OF STRONG SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND VERY DRY TO EXTREMELY DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS THE ALL OF THE OKLAHOMA PANHANDLES AND ALL BUT THE EXTREME SOUTHEAST CORNER OF THE TEXAS PANHANDLE TODAY. SOUTHWEST WINDS ARE FORECAST TO INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS...WHILE RELATIVE HUMIDITIES FALL TO BETWEEN 5 AND 15 PERCENT. RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND A FIRE DANGER RATING OF HIGH OR GREATER WILL CREATE RED FLAG CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ TAB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 5, 10:59 PM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Feb 5, 10:59 PM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1059 PM CST THU FEB 5 2009
.AVIATION...
A FEW HIGH CLOUDS WILL MOVE ACROSS THE TAF SITES DURING THIS FORECAST
AS A WEAKENING STORM SYSTEM MOVES TO OUR NORTHWEST. SOUTHWEST WINDS
WILL AGAIN PICK UP INTO 20 KNOT PLUS RANGE ON FRIDAY AS A LEE-SIDE
TROUGH PREVAILS JUST TO THE WEST OF THE REGION.
&&
.PREV DISCUSSION... /ISSUED 720 PM CST THU FEB 5 2009/
UPDATE...
SURFACE PRESSURE GRADIENT CONTINUES TO WEAKEN ACROSS THE PANHANDLES
THIS EVENING WITH WEAK SURFACE TROUGH OVER THE AREA. THIS COMBINED
WITH RAPID DECOUPLING THIS EVENING LED TO SURFACE WINDS TO DIMINISH
UNDER 10 MPH. THEREFORE LET THE RED FLAG WARNING TO EXPIRE ON TIME
AT 7 PM CST. REMAINDER OF FORECAST LOOKS ON TRACK SO NO OTHER CHANGES
TO THE CURRENT FORECAST ANTICIPATED.
CLK
PREV DISCUSSION... /ISSUED 506 PM CST THU FEB 5 2009/
AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THIS FORECAST. WINDS WILL
DECREASE SOME FOR TONIGHT. HOWEVER...THE WINDS AT AMA MAY STAY UP A
BIT GIVEN THE LOW LEVEL JET. SOUTHWEST WINDS WILL AGAIN INCREASE ON
FRIDAY AS LEE-SIDE TROUGH CONTINUES ACROSS THE WESTERN EDGE OF THE REGION.
PREV DISCUSSION... /ISSUED 344 PM CST THU FEB 5 2009/
DISCUSSION...
DRY WX WILL CONTINUE THRU SATURDAY BEFORE A PATTERN CHANGE COMMENCES
WHICH WILL LEAD TO COOLER TEMPS AND THREAT OF PRECIP. FOR
FRIDAY...LEESIDE TROF TO DEEPEN WITH WINDY CONDITIONS. ON SATURDAY...
CLOUDS WILL INCREASE AHEAD OF STRONG UPPER LEVEL LOW PRESSURE SYSTEM
WHICH WILL BE AFFECTING SWRN US. SHORT RANGE MODELS CONTINUE TO AGREE
ON GENERAL STRENGTH AND TIMING OF THIS FEATURE...AND HAVE RAISED POPS
ON SUNDAY AND SUNDAY NIGHT TO ACCOUNT FOR BETTER CONFIDENCE IN PRECIP
OCCURRING. KEPT MENTION OF TSTMS IN BASED ON OVERALL SYNOPTIC SITUATION.
THERE COULD BE SOME SVR STORMS AS WELL BUT HAVE OPTED NOT TO MENTION
IN PUBLIC FCSTS THIS FAR OUT. THIS SYSTEM IS A FAST MOVER...WITH
RAPID IMPROVEMENT EXPECTED VERY LATE SUNDAY NIGHT. SOME AREAS COULD
PICK UP SOME DECENT RAINFALL AMOUNTS IF TSTMS WERE TO OCCUR.
MONDAY INTO TUESDAY PNHDLS WILL BE BETWEEN SYSTEMS. NEXT STRONG UPPER
LOW PROGGED TO AFFECT SRN HIGH PLAINS TUE NIGHT INTO WED. HOWEVER...ALL
MEDIUM RANGE MODELS DISAGREE ON TIMING...PATH...STRENGTH...AND AMOUNT
OF COLD AIR ASSOCIATED WITH THIS FEATURE. GFS IS COLDEST AND FASTEST
WHILE ECMWF IS WARMEST AND SLOWER. WITH SUCH MODEL DISAGREEMENT...IT
IS MOST PRUDENT TO BE CONSERVATIVE THIS FAR OUT UNTIL THEY SETTLE
DOWN AND CONFIDENCE INCREASES. THEREFORE...ONLY INSERTED 20 POPS FOR
TUE NIGHT FOR LIGHT RAIN AND LIGHT SNOW AREAWIDE. KEPT POPS JUST
BELOW MENTIONABLE FOR WED AT THIS TIME. IF ECMWF VERIFIES...WED COULD
BE QUITE WET. LATER SHIFTS WILL NEED TO ASSESS FURTHER AS TIME GETS
CLOSER. THIS MID WEEK SYSTEM IS ALSO A FAST MOVER SUCH THAT NEXT
THURSDAY SHOULD BE DRY.
ANDRADE
FIRE WEATHER...
RED FLAG CONDITIONS OVER SRN AND ERN TX PNHDL WILL WANE EARLY THIS
EVENING. HOWEVER...THE COMBINATION OF WELL ABOVE NORMAL TEMPERATURES...
DRY FUELS...FORECAST MINIMUM RELATIVE HUMIDITIES NEAR OR BELOW 15 PERCENT...
AND SW WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL LIKELY LEAD TO
CRITICAL FIRE WEATHER CONDITIONS AGAIN ON FRIDAY...AND HAVE RETAINED
FIRE WX WATCH FOR ALL OF TX AND OK PNHDLS DURG THAT TIME. MAJOR FIRE
WEATHER CONCERNS WILL BE MITIGATED THIS WEEKEND INTO EARLY NEXT WEEK
AS THREAT OF PRECIPITATION INCREASES AND RH VALUES INCREASE AS WELL.
ANDRADE
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
15/05Hazardous weather outlook, Feb 5, 7:07 PM CST, 7 hours 55 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 707 PM CST THU FEB 5 2009 OKZ001>003-TXZ001>020-061200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 707 PM CST THU FEB 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON FRIDAY ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES FROM LATE FRIDAY MORNING UNTIL EARLY FRIDAY EVENING. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES ON SUNDAY AND SUNDAY NIGHT AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES TOWARDS THE SOUTHERN HIGH PLAINS. A FEW STORMS THAT FORM COULD BE STRONG AND POSSIBLY APPROACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
Nearby
Red Flag Warnings in Texas, 2009Red Flag Warnings in Oklahoma, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.